MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS

ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS
Model Number VT585U
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: not applicable as this is not an implantable device all pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a black thread was found in the patient's eye coming from the viscoelastic healon endocoat.No further information was provided.
 
Additional Manufacturer Narrative
In the initial mdr the incorrect manufacturing date was entered; therefore updated device manufacture date: 06/06/2016.Additional info: device available for evaluation? yes.Returned to manufacturer on: 02/01/2017.Device returned to manufacturer? yes.Device evaluation: the complaint sample was returned to the manufacturer for evaluation.Visual inspection showed that the cannula was attached to the syringe and only a small amount of product remained within the syringe.A photo was provided showing a fiber in the eye.The fiber was not returned for evaluation.The source of the fiber could not be determined.The customer's reported event could not be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.As a result of the investigation, no manufacturing root cause could be determined.No product deficiency was identified in the investigation.All pertinent information available to abbott medical optics has been submitted.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6239598
Report Number3004750704-2017-00001
Device Sequence Number13547674
Product Code LZP
UDI-Device Identifier05050474573574
UDI-Public(01)05050474573574(17)180531(10)026283
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberVT585U
Device Catalogue NumberVT585U
Device Lot Number026283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1